Volume 6, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Virtual Betti numbers of genus 2 bundles

Joseph D Masters

Geometry & Topology 6 (2002) 541–562

arXiv: math.GT/0201118

Abstract

We show that if M is a surface bundle over S1 with fiber of genus 2, then for any integer n, M has a finite cover M˜ with b1(M˜) > n. A corollary is that M can be geometrized using only the “non-fiber" case of Thurston’s Geometrization Theorem for Haken manifolds.

Keywords
3–manifold, geometrization, virtual Betti number, genus 2 surface bundle
Mathematical Subject Classification 2000
Primary: 57M10
Secondary: 57R10
References
Forward citations
Publication
Received: 15 January 2002
Revised: 9 August 2002
Accepted: 19 November 2002
Published: 24 November 2002
Proposed: Walter Neumann
Seconded: Cameron Gordon, Joan Birman
Authors
Joseph D Masters
Mathematics Department
Rice University
Houston
Texas 77005-1892
USA